Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 271, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 22, 2015, 6:11 PM CDT for Terrell County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2015, 6:11 PM CDT (23:11 UTC)
- Expired
- Oct 22, 2015, 6:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Terrell County, TX
The radar
The San Angelo radar (KSJT), 149 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 11.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1091 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
235
WUUS54 KMAF 222311
SVRMAF
TXC443-222345-
/O.NEW.KMAF.SV.W.0271.151022T2311Z-151022T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
611 PM CDT THU OCT 22 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TERRELL COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 645 PM CDT
* AT 611 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
SOUTHEAST OF SHEFFIELD...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN TERRELL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3052 10168 3050 10168 3049 10169 3048 10169
3049 10182 3056 10184 3060 10166 3056 10165
3055 10165
TIME...MOT...LOC 2311Z 259DEG 21KT 3054 10175
HAIL...1.00IN
WIND...60MPH
$$
70What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 5:15 PM CDT, 56 minutes earlier.
Area forecast discussion, Oct 22, 5:15 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
515 PM CDT THU OCT 22 2015
.DISCUSSION...
See 00Z Aviation Discussion below.
&&
.AVIATION...
WV imagery shows drier air moving into West Texas and Southeast
New Mexico, w/latest models advecting lwr dewpoints into the lwr
lvls from the west over the next 24 hours. Main concerns will be
low clouds/fog developing overnight at the ern terminals. KMAF
looks to be a given, considering 2+" of rainfall last night, and
saturated soils. Forecast soundings suggest LIFR cigs, and fog
development hopefully won't fall into a lwr category. KFST may see
MVFR cigs, but we've kept other terminals VFR for now, considering
expected drier air moving in.
&&
.PREV DISCUSSION... /issued 248 PM CDT THU OCT 22 2015/
DISCUSSION...
As of 1:30 pm CDT Thursday...have let most of the Flash Flood
Warnings expire as the heavy rain has ended. KMAF radar still shows
weakening showers...mainly in the Low Rolling Plains and the Eastern
Permian Basin. KMAF recorded 2.21 inches of rain early this morning
with the squall line...easily beating the old record (for October
22nd) of 1.67 inches set all the way back in 1931.
Water Vapor imagery and GOES High Density Winds show the Upper Low
responsible for the heavy rain lifting NE through Southern Colorado.
For this afternoon and evening, continued the Flash Flood Watch for
far eastern Permian Basin through midnight tonight. These areas
continue to report major flooding issues and these problems would
persist or potentially worsen with any additional development. Also,
anticipating some thunderstorm development this afternoon near the
Davis Mountains and Big Bend regions. These storms will be capable
of producing strong winds and brief heavy rainfall.
With the wet ground and clearing skies there could be fog/low clouds
across the Plains tonight into Friday morning. Friday will be a mild
day...depending on when the fog/low clouds burn off...but as the
upper level trof lifts east a cold front will swing south into West
Texas/Southeast New Mexico Friday night/Saturday. It looks like this
weekend will feature the coolest temps so far this season with
widespread lows in the 40s and afternoon highs in the 60s to lower
70s. Models are indicating a pretty decent pressure gradient with
the front so the winds could be gusty on Saturday...but should
remain below wind advisory criteria.
Flat ridging will bring mainly dry weather with warming temps Monday
through Wednesday next week. However...the pattern could get
interesting late next week into the following weekend. Even though
it is about a week away medium range models are showing another
closed low moving thru California into Arizona and Northern Sonora
with deep southwest flow into the area. This pattern could bring a
return of wet weather to the CWA. Future model runs will bring more
clarity to the extended.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...Flash Flood Watch until 1 AM CDT Friday FOR THE FOLLOWING
ZONES... Glasscock...Mitchell...Reagan...Scurry...Upton.
&&
44Hazardous weather outlook, Oct 22, 2:56 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CDT THU OCT 22 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-232000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 256 PM CDT THU OCT 22 2015 /156 PM MDT THU OCT 22 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT MORE RAIN AND THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS WEST TEXAS WITH THE BEST CHANCE ACROSS THE EXTREME EASTERN PERMIAN BASIN. A FLASH FLOOD WATCH CONTINUES UNTIL 1 AM CDT FRIDAY ALONG AND EAST OF A MCCAMEY...GARDEN CITY...COLORADO CITY...SNYDER LINE. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE EASTERN PERMIAN BASIN THROUGH SATURDAY MORNING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ACROSS THE EASTERN PERMIAN BASIN CAN REPORT ANY FLOODING THAT MAY OCCUR THIS EVENING TO THE NATIONAL WEATHER SERVICE AND LOCAL LAW ENFORCEMENT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 7:13 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 62 min |
| Oct 21, 7:37 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Oct 21, 7:54 PM CDT | Tornado Warning | MAF | Loving, Reeves | 51 min |
| Oct 21, 8:41 PM CDT | Tornado Warning | MAF | Loving | 34 min |
| Oct 21, 9:13 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 16 min |
| Oct 21, 10:06 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 37 min |
| Oct 21, 10:09 PM CDT | Special Weather Statement | MAF | Loving | 51 min |
| Oct 21, 10:10 PM CDT | Special Weather Statement | MAF | Brewster | 50 min |
| Oct 21, 10:21 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 54 min |
| Oct 21, 10:21 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 58 min |
| Oct 21, 10:42 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 63 min |
| Oct 21, 10:57 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 63 min |
| Oct 21, 11:06 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 54 min |
| Oct 21, 11:39 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines, Loving, Winkler | 111 min |
| Oct 21, 11:39 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Gaines, Loving, Winkler | 66 min |
| Oct 21, 11:44 PM CDT | Areal Flood Advisory | MAF | Loving, Reeves, Ward, Winkler | 2 hr |
| Oct 21, 11:56 PM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 3 hr |
| Oct 22, 12:26 AM CDT | Flash Flood Warning | MAF | Loving, Ward, Winkler | 3 hr |
| Oct 22, 1:02 AM CDT | Special Weather Statement | MAF | Andrews, Gaines | 43 min |
| Oct 22, 1:30 AM CDT | Flash Flood Warning | MAF | Andrews, Dawson, Ector, Gaines, Martin, Midland | 3 hr |
| Oct 22, 2:02 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Ward | 3 hr |
| Oct 22, 2:16 AM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| Oct 22, 2:46 AM CDT | Special Weather Statement | MAF | Midland | 44 min |
| Oct 22, 3:11 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Upton | 3 hr |
| Oct 22, 3:29 AM CDT | Flash Flood Warning | MAF | Borden, Dawson, Howard, Martin, Scurry | 3 hr |
| Oct 22, 4:02 AM CDT | Special Weather Statement | MAF | Glasscock | 43 min |
| Oct 22, 4:41 AM CDT | Flash Flood Warning | MAF | Glasscock, Midland | 2 hr |
| Oct 22, 5:15 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 7 hr |
| Oct 22, 5:24 AM CDT | Flash Flood Warning | MAF | Mitchell, Scurry | 7 hr |
| Oct 22, 5:43 AM CDT | Special Weather Statement | MAF | Mitchell | 47 min |
| Oct 22, 5:52 AM CDT | Flash Flood Warning | MAF | Reagan, Upton | 7 hr |
| Oct 22, 6:30 AM CDT | River Flood Warning | MAF | Presidio | 20 hr |
| Oct 22, 6:45 AM CDT | Flash Flood Warning | MAF | Glasscock, Midland | 6 hr |
| Oct 22, 1:49 PM CDT | Flash Flood Warning | MAF | Reagan | 4 hr |
| Oct 22, 5:07 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 38 min |
| Oct 22, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 47 min |
| Oct 22, 5:46 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.